Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 10:43:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636877
  • Total Topics: 48342
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Changing meds..any experience??  (Read 1597 times)

0 Members and 1 Guest are viewing this topic.

Offline Bizmark33

  • Member
  • Posts: 60
Changing meds..any experience??
« on: August 28, 2007, 10:37:04 PM »
Well, I saw the new Dr before I went on my business trip two weeks ago, and he suggested that I switch meds, mostly for conveninece, and the cost of two co-pays. I am currently on Sustiva and Combivir, and he thought it'd be okay if I switched to the newer once a day Atripla.

     I went ahead and dropped off my prescription, just to make sure I have plenty of time to get it filled, and the prescritption goes thru with insurance and all.

     I was wondering if anyone has any experience with this?? Switching meds? I am also co-infected with Hep B,  and considered a chronic Hep B'er. When I discussed this with him, he said that the meds in both regimens are used to treat Hep B as well, and that I shouldn't have any problems. I just have some concerns.

     Anyhow, anybody with any experience with switching meds, let me know. Should I just start on the Atripla when the others run out?? That's what the Dr told me. I just don't want to make myself worse in any way.

     I am also concerned because me new job has told me I need to get a Hepatitis B titer. Seeing as how I HAVE hep B, I do not know if the titer just tests for immunity, and if so, I will obviously not be immune, unless I somehow spontaniously cleared the Hep B virus in the last 10 months (Been known to happen, but doubtful, althoug I AM on treatment, so who knows).

     Isn't someones status of having a chronic illness considered confidential information that my employer really has no right to know?? Can they really FORCE me to get the titer done?? I know, so many questions. I posted some of these on a Hep B help list I am on as well.

     Anyhow, anybody that has any answers about my meds, or the Hep B thing, that would be helpful.

Thanks,

B

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Changing meds..any experience??
« Reply #1 on: August 29, 2007, 01:46:45 AM »
This sounds like a very good switch. Atripla consists of Sustiva, Viread, and FTC. Right now you're taking Sustiva, AZT, and 3TC. So what you're really doing is switching from AZT to Viread and from 3TC to FTC.

AZT is a known cause for lipoatrophy, much more so than Viread. FTC is very similar to 3TC, so that switch is no big deal.

Viread can cause kidney problems, but this is not common. Your doctor will probably be keeping an eye on your creatinine levels to make sure your kidney function stays normal.

In addition to reducing your pill burden and copays, this new combination will most likely produce fewer long-term side effects.

Allan


Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline Esquire

  • Member
  • Posts: 9
Re: Changing meds..any experience??
« Reply #2 on: August 29, 2007, 04:09:51 PM »
Hi B - I made a similar switch last October (from Trizivir + Sustiva to Atripla).  Didn't skip a beat and all is well.  So my experience is this is a good switch, particularly since the AZT component is removed.  Take your morning combivir on the day of the switch and then take the atripla in the evening.  Easy switch.   No info on your hep b questions, sorry.

Be well!
Esq.

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Changing meds..any experience??
« Reply #3 on: August 30, 2007, 10:15:20 AM »
Hey Biz,

Since you already take Sustiva and tolerate it well, you shouldn't even notice any difference when you switch. Both are effective regimens.

As for the Hep B, its none of your employer's business and, yes, all medical information is considered private and confidential and should only be released to him/her with your written permission.

The only time I have seen tests required is when someone is dealing with children, i.e. a school teacher, or who works in some aspect of the medical field.

Why did your boss bring up the Hep B titer?

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline cruisin512

  • Member
  • Posts: 17
Re: Changing meds..any experience??
« Reply #4 on: September 10, 2007, 09:39:39 PM »
I just changed meds from Atripla to Reyataz/Epzicom w/Norvir booster.

All good.  No problems....knock wood.

Offline SoSadTooBad

  • Member
  • Posts: 248
Re: Changing meds..any experience??
« Reply #5 on: September 22, 2007, 11:01:57 AM »
Just changed from Combivir/Sustiva to Atripla - really for the convenience and one less co-pay.  Last night was my first Atripla night.  No difference so far.  I did really well on the other combo, so not expecting a lot of issues.  Best of luck to you.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.